Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 42, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 25, 1995, 2:40 PM EDT for Grayson County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1995, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 25, 1995, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Grayson County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 251839 FFWRNK VAC077-252130- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT SUN JUN 25 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 530 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTHWEST VIRGINIA ...GRAYSON COUNTY AT 240 PM RADAR RAINFALL ESTIMATES AND RAIN GAGE REPORTS INDICATED BETWEEN 1 AND 1.25 INCHES OF RAINFALL SINCE 130 PM IN PARTS OF GRAYSON COUNTY. WITH THE GROUND SATURATED FROM RAINFALL OF THE LAST SEVERAL DAYS AND SOME CREEKS AND STREAMS NEAR BANKFUL...FLASH FLOODING IS IMMINENT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SPN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:06 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 25, 10:06 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1000 AM EDT SUN JUN 25 1995 SUGGESTIONS...1ST PD ONLY. CRW...PTLY SUNNY/PTLY CLDY WRDING FOR SKY LUKS GUD THIS PM AS FOG FINALLY BURNS OFF. IN AGREEMNT ON FFA PER PHONE CONV. WBC...FCST LUKS GUD. RDU...FCST LUKS GUD. DISCUSSION... 12Z SFC ANAL DIFFCLT TO FIND ANY FOCUSSING MSCALE FEATURE W/OUT MESO DATA...BUT MORE SYNPTC SCALE SFC CONVGNCE SETTING UP N OF RNK CWA. ALFT OF INTRST THO IS H5 TEMPS CAME IN A BIT COOLER THAN NGM GRIDDS PRGD FOR 12Z WHILE 8H TEMPS A BIT WARMER. SOUNDINGS FROM GSO HAS CONVCTV TEMP IN L80S...WHILE HTS CNVCTV TEMP IS IN M70S. NO REAL FORCING MECHNSM TDY AS YDY...BUT CAPES IN ORDR OF 2500 J/KG...PLNTY OF RH AND DIFF HTING TO HELP POP TSTMS WITH R+ THIS PM AND EARLY EVENING. MAIN AREA TO SEE TRW SHUD BE CLOSEST TO MTNS WITH DIFF HTING. SPN
In the hours before
Special weather statement, Jun 25, 11:58 AM EDT, 2 hours 42 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-261200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1158 AM EDT SUN JUN 25 1995 ...SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT... ...FLASH FLOODING IS POSSIBLE WEST OF THE BLUE RIDGE IN SOUTHWEST VIRGINIA...AND IN SOUTHEAST WEST VIRGINIA AND NORTHWEST NORTH CAROLINA... ALTHOUGH THERE WILL BE PLENTY OF MOISTURE AROUND TODAY TO FUEL SHOWERS AND THUNDERSTORMS...INSTABILITY WILL BE MARGINAL AND STRONG UPPER WINDS NEEDED TO AID SEVERE THUNDERSTORM DEVELOPMENT WILL BE ABSENT. SOME SPOTS MAY RECEIVE A PROLONGED HEAVY DOWNPOUR THIS AFTERNOON DUE TO THE TROPICAL NATURE OF THE AIRMASS OVER THE REGION AND SLOW MOVEMENT OF STORMS. THIS COULD CAUSE SOME ISOLATED FLASH FLOODING WEST OF THE BLUE RIDGE AND IN NORTHWEST NORTH CAROLINA. ELSEWHERE STREET FLOODING AND PONDING OF WATER IS POSSIBLE IN POOR DRAINAGE AREAS. SINCE WIDESPREAD PROBLEMS ARE NOT EXPECTED SKYWARN SPOTTER ACTIVATION IS NOT LIKLEY THROUGH TONIGHT. SPN
Special weather statement, Jun 25, 12:03 PM EDT, 2 hours 37 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-261200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1158 AM EDT SUN JUN 25 1995 ...SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT... ...FLASH FLOODING IS POSSIBLE WEST OF THE BLUE RIDGE IN SOUTHWEST VIRGINIA...AND IN SOUTHEAST WEST VIRGINIA AND NORTHWEST NORTH CAROLINA... ALTHOUGH THERE WILL BE PLENTY OF MOISTURE AROUND TODAY TO FUEL SHOWERS AND THUNDERSTORMS...INSTABILITY WILL BE MARGINAL AND STRONG UPPER WINDS NEEDED TO AID SEVERE THUNDERSTORM DEVELOPMENT WILL BE ABSENT. SOME SPOTS MAY RECEIVE A PROLONGED HEAVY DOWNPOUR THIS AFTERNOON DUE TO THE TROPICAL NATURE OF THE AIRMASS OVER THE REGION AND SLOW MOVEMENT OF STORMS. THIS COULD CAUSE SOME ISOLATED FLASH FLOODING WEST OF THE BLUE RIDGE AND IN NORTHWEST NORTH CAROLINA. ELSEWHERE STREET FLOODING AND PONDING OF WATER IS POSSIBLE IN POOR DRAINAGE AREAS. SINCE WIDESPREAD PROBLEMS ARE NOT EXPECTED SKYWARN SPOTTER ACTIVATION IS NOT LIKLEY THROUGH TONIGHT. SPN
Special weather statement, Jun 25, 12:22 PM EDT, 2 hours 18 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058- 059-WVZ042>045-260320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1222 PM EDT SUN JUN 25 1995 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR SOUTHWEST VIRGINIA FROM THE NEW RIVER VALLEY SOUTHWESTWARD AND FOR SOUTHEAST WEST VIRGINIA... ...A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHWEST NORTH CAROLINA THROUGH TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AGAIN THIS AFTERNOON ACROSS THE REGION. WITH THE TROPICAL AIRMASS OVER US FUELING THE STORMS AND THE EXPECTED SLOW MOVEMENT OF STORMS... LOCALLY VERY HEAVY RAIN IS POSSIBLE ESPECIALLY THROUGH THE EVENING. SINCE THE GROUND IS ALREADY SATURATED FROM THE RAINFALL OF THE LAST SEVERAL DAYS...AND SOME CREEKS AND SMALL STREAMS ARE NEAR BANKFUL THERE IS LITTLE ROOM FOR ADDITIONAL RUNOFF. OUTSIDE THE FLASH FLOOD WATCH URBAN STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS POSSIBLE IN SOME OF THE HEAVIER DOWNPOURS. REMEMBER...A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOU LOCAL NEWS MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. NOGUEIRA WSUS42KMKC/
Special weather statement, Jun 25, 12:22 PM EDT, 2 hours 18 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058- 059-WVZ042>045-260320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1222 PM EDT SUN JUN 25 1995 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR SOUTHWEST VIRGINIA FROM THE NEW RIVER VALLEY SOUTHWESTWARD AND FOR SOUTHEAST WEST VIRGINIA... ...A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHWEST NORTH CAROLINA THROUGH TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AGAIN THIS AFTERNOON ACROSS THE REGION. WITH THE TROPICAL AIRMASS OVER US FUELING THE STORMS AND THE EXPECTED SLOW MOVEMENT OF STORMS... LOCALLY VERY HEAVY RAIN IS POSSIBLE ESPECIALLY THROUGH THE EVENING. SINCE THE GROUND IS ALREADY SATURATED FROM THE RAINFALL OF THE LAST SEVERAL DAYS...AND SOME CREEKS AND SMALL STREAMS ARE NEAR BANKFUL THERE IS LITTLE ROOM FOR ADDITIONAL RUNOFF. OUTSIDE THE FLASH FLOOD WATCH URBAN STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS POSSIBLE IN SOME OF THE HEAVIER DOWNPOURS. REMEMBER...A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOU LOCAL NEWS MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. NOGUEIRA WSUS42KMKC/
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:21 PM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.